MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIORCI SCRW 7MM(7MM HD)X20MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIORCI SCRW 7MM(7MM HD)X20MM; SCREW, FIXATION, BONE
Model Number 7207916
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, when trying to pass the biorci scrw 7mm through 8.5mm diameter femoral tunnel, the device broke in its proximal part; therefore insertion could not be completed.The broken screw was completely removed from the patient.Procedure was completed, after a non-significant delay, with a competitor device.No other complications were reported.
 
Additional Manufacturer Narrative
B5 and h6 (health effect - impact code) updated.
 
Event or Problem Description
It was reported that, when trying to pass the biorci screw through the femoral tunnel, the device broke in its proximal part; therefore insertion could not be completed.The broken screw was completely removed from the patient using tweezers.Procedure was completed, after a non-significant delay, with a competitor device.No other complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was no way to determine if the device contributed to the reported event.A complaint history review concluded this was an isolated event.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the polymer found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.No patient injuries or adverse consequences were reported.Since no patient injuries are being reported no further clinical/medical assessment is warranted at this time.The complaint was not confirmed.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
BIORCI SCRW 7MM(7MM HD)X20MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13087443
Report Number1219602-2021-02770
Device Sequence Number14789027
Product Code HWC
UDI-Device Identifier03596010000897
UDI-Public03596010000897
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K032224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2025
Device Model Number7207916
Device Catalogue Number7207916
Device Lot Number50855979
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer01/25/2022
01/31/2022
Initial Report FDA Received Date12/27/2021
Supplement Report FDA Received Date01/27/2022
02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age16 YR
Patient SexFemale